Translator Disclaimer
August 2008 Central limit theorem for a many-server queue with random service rates
Rami Atar
Ann. Appl. Probab. 18(4): 1548-1568 (August 2008). DOI: 10.1214/07-AAP497


Given a random variable N with values in ℕ, and N i.i.d. positive random variables {μk}, we consider a queue with renewal arrivals and N exponential servers, where server k serves at rate μk, under two work conserving routing schemes. In the first, the service rates {μk} need not be known to the router, and each customer to arrive at a time when some servers are idle is routed to the server that has been idle for the longest time (or otherwise it is queued). In the second, the service rates are known to the router, and a customer that arrives to find idle servers is routed to the one whose service rate is greatest. In the many-server heavy traffic regime of Halfin and Whitt, the process that represents the number of customers in the system is shown to converge to a one-dimensional diffusion with a random drift coefficient, where the law of the drift depends on the routing scheme. A related result is also provided for nonrandom environments.


Download Citation

Rami Atar. "Central limit theorem for a many-server queue with random service rates." Ann. Appl. Probab. 18 (4) 1548 - 1568, August 2008.


Published: August 2008
First available in Project Euclid: 21 July 2008

zbMATH: 1145.60047
MathSciNet: MR2434180
Digital Object Identifier: 10.1214/07-AAP497

Primary: 60F05, 60K25, 60K37, 68M20, 90B22

Rights: Copyright © 2008 Institute of Mathematical Statistics


Vol.18 • No. 4 • August 2008
Back to Top